Alert archive / Michigan / Gale Warnings in 2018
Gale Warning 10, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Sep 20, 2018, 4:03 AM EDT. It took effect at Sep 20, 2018, 8:00 PM EDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2018, 4:03 AM EDT (08:03 UTC)
- In effect from
- Sep 20, 2018, 8:00 PM EDT
- Expired
- Sep 22, 2018, 4:00 AM EDT
- In force
- 32 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
948 WHUS73 KAPX 200803 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 403 AM EDT Thu Sep 20 2018 LMZ341-342-344>346-LSZ321-201615- /O.UPG.KAPX.GL.A.0007.180921T0300Z-180922T0000Z/ /O.NEW.KAPX.GL.W.0010.180921T0000Z-180922T0000Z/ Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 403 AM EDT Thu Sep 20 2018 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... The National Weather Service in Gaylord has issued A Gale Warning...which is in effect from 8 PM this evening to 8 PM EDT Friday. THE Gale Watch IS NO LONGER IN EFFECT. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ346>349-201615- /O.NEW.KAPX.GL.W.0010.180921T0000Z-180922T0400Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 403 AM EDT Thu Sep 20 2018 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT FRIDAY NIGHT... The National Weather Service in Gaylord has issued A Gale Warning...which is in effect from 8 PM this evening to midnight EDT Friday night. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345-LMZ323-LSZ322-201615- /O.NEW.KAPX.GL.W.0010.180921T0000Z-180922T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 403 AM EDT Thu Sep 20 2018 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... The National Weather Service in Gaylord has issued A Gale Warning...which is in effect from 8 PM this evening to 8 PM EDT Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$
7 follow-up statements
865 WHUS73 KAPX 201421 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1021 AM EDT Thu Sep 20 2018 LHZ346>349-202230- /O.CON.KAPX.GL.W.0010.180921T0000Z-180922T0400Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1021 AM EDT Thu Sep 20 2018 ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT FRIDAY NIGHT... A Gale Warning remains in effect from 8 PM this evening to midnight EDT Friday night. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345-LMZ323-341-342-344>346-LSZ321-322-202230- /O.CON.KAPX.GL.W.0010.180921T0000Z-180922T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1021 AM EDT Thu Sep 20 2018 ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... A Gale Warning remains in effect from 8 PM this evening to 8 PM EDT Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$
019 WHUS73 KAPX 201957 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 357 PM EDT Thu Sep 20 2018 LHZ346>349-210400- /O.CON.KAPX.GL.W.0010.180921T0000Z-180922T0400Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 357 PM EDT Thu Sep 20 2018 ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT FRIDAY NIGHT... A Gale Warning remains in effect from 8 PM this evening to midnight EDT Friday night. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345-LMZ323-341-342-344>346-LSZ321-322-210400- /O.CON.KAPX.GL.W.0010.180921T0000Z-180922T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 357 PM EDT Thu Sep 20 2018 ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... A Gale Warning remains in effect from 8 PM this evening to 8 PM EDT Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$
284 WHUS73 KAPX 210141 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 941 PM EDT Thu Sep 20 2018 LHZ346>349-210945- /O.CON.KAPX.GL.W.0010.000000T0000Z-180922T0400Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 941 PM EDT Thu Sep 20 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT... A Gale Warning remains in effect until midnight EDT Friday night. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345-LMZ323-341-342-344>346-LSZ321-322-210945- /O.CON.KAPX.GL.W.0010.000000T0000Z-180922T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 941 PM EDT Thu Sep 20 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY... A Gale Warning remains in effect until 8 PM EDT Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$
476 WHUS73 KAPX 210825 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 425 AM EDT Fri Sep 21 2018 LHZ345-LMZ323-341-342-344>346-LSZ321-322-211630- /O.EXT.KAPX.GL.W.0010.000000T0000Z-180922T0400Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 425 AM EDT Fri Sep 21 2018 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE Gale Warning IS NOW IN EFFECT until midnight EDT tonight. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ346>349-211630- /O.CON.KAPX.GL.W.0010.000000T0000Z-180922T0400Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 425 AM EDT Fri Sep 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A Gale Warning remains in effect until midnight EDT tonight. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$
736 WHUS73 KAPX 211413 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1013 AM EDT Fri Sep 21 2018 LHZ346>349-212215- /O.CON.KAPX.GL.W.0010.000000T0000Z-180922T0400Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1013 AM EDT Fri Sep 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A Gale Warning remains in effect until midnight EDT tonight. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345-LMZ323-341-342-344>346-LSZ321-322-212215- /O.CON.KAPX.GL.W.0010.000000T0000Z-180922T0400Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1013 AM EDT Fri Sep 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A Gale Warning remains in effect until midnight EDT tonight. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$
588 WHUS73 KAPX 212008 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 408 PM EDT Fri Sep 21 2018 LHZ346>349-220400- /O.CON.KAPX.GL.W.0010.000000T0000Z-180922T0400Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 408 PM EDT Fri Sep 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A Gale Warning remains in effect until midnight EDT tonight. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345-LMZ323-341-342-344>346-LSZ321-322-220400- /O.CON.KAPX.GL.W.0010.000000T0000Z-180922T0400Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 408 PM EDT Fri Sep 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A Gale Warning remains in effect until midnight EDT tonight. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$
814 WHUS73 KAPX 220212 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1012 PM EDT Fri Sep 21 2018 LHZ346>349-220800- /O.EXT.KAPX.GL.W.0010.000000T0000Z-180922T0800Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1012 PM EDT Fri Sep 21 2018 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM EDT SATURDAY... THE Gale Warning IS NOW IN EFFECT until 4 AM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345-LMZ323-341-342-344>346-LSZ321-322-220800- /O.EXT.KAPX.GL.W.0010.000000T0000Z-180922T0800Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1012 PM EDT Fri Sep 21 2018 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM EDT SATURDAY... THE Gale Warning IS NOW IN EFFECT until 4 AM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Sep 20, 3:34 AM EDT, 29 minutes earlier.
Area forecast discussion, Sep 20, 3:34 AM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
334 AM EDT Thu Sep 20 2018
.NEAR TERM...(Today through Tonight)
Issued at 334 AM EDT Thu Sep 20 2018
High impact weather potential: Widespread showers with perhaps some
thunderstorms. Marginal risk for an isolated severe thunderstorm or
two. Primary threat will be damaging winds, and to a lesser extent,
large hail.
Pattern synopsis and forecast:
Shortwave troughing was situated over the Rockies early this
morning, with an associated area of low pressure in the Central
Plains. A warm front extended east of the low pressure, through
IL/IN/OH. A fairly extensive corridor of showers and thunderstorms
was occurring north of this warm front. The convection was being
fueled by deep moisture (PWATS nearly 2.00") and instability
(MUCAPES 1000-2000 j/kg), and forced by weak DPVA, but impressive
right entrance region upper divergence from 120+kt jet across the
nrn Great Lakes, and pretty strong LLJ/WAA. In nrn Michigan, we
still had some lingering shallow overlake instability leading to a
good deal of low cloud, but also had some gradually thickening mid
and upper level clouds. Some weak vorticity continues to pass the
region, ejected from the shortwave and traveling through fairly
strong zonal flow overhead. This was resulting in periodic light
rain.
Heading through the day, the Rockies shortwave will eject stronger
energy into nrn Michigan, while lifting into the central conus,
before reaching the western Great Lakes tonight. The associated sfc
low will deepen and track NE, pulling the warm front and corridor of
showers and embedded thunderstorms into nrn Michigan later this
morning and afternoon. The warm front exits NE of us tonight taking
the majority of the rainfall along for the ride, with the system
cold front arrive by daybreak Friday. The strongest forcing and
heavier QPF will reside with the deepening sfc low, which tracks off
to our NW, but regardless, it appears fairly definite that all of
nrn Michigan will get in on some better rains. Behind the warm
front, the air mass becomes increasingly unstable into tonight and
winds are going to be ramping up and becoming gusty in a tightening
pressure gradient. While convection along the cold front upstream of
us this afternoon ought to be cranking out some decent storms, much
of the data suggests that it's activity wanes before/while arriving
in nrn Michigan. It's another nighttime cold front arrival. We are
expected to have 1100-1500j/kg of MUCAPE though, and there is at
least some uncertainty in how much coverage of showers/potential
storms we will have. Wind fields are quite strong however, with 0-
6km bulk shear 45-60kts, just doubt the instability will be great
enough to result in a good severe potential. We do remain in the
marginal risk for severe storms and will thus continue to make
mention in the HWOAPX.
Lowered high temperatures today just a bit due to thick cloud and
rainfall. Readings in the 60s for most areas. Lows tonight will not
be too far off of that, in the low to mid 60s, temperatures kept up
by those increasing winds and more clouds.
&&
.SHORT TERM...(Friday through Saturday)
Issued at 332 AM EDT Thu Sep 20 2018
High Impact Weather Potential: Lingering slight chance of
thunderstorms through early Friday morning, along with gusty
northwest winds. Patchy frost possible Saturday morning, primarily
across the typically cooler/interior locations.
Pattern Forecast: Well-advertised low pressure system is expected to
be situated across the Ontario/Quebec border come Friday morning
with a trailing cold front draped southwest across the central U.P.
through eastern Wisconsin. This front will make rapid progress
across the area locally early Friday morning with lowering heights
aloft and strong cold air advection in place through the remainder
of the day. High pressure gradually presses into the region Friday
night through Saturday with a return to quiet, but cool weather.
Primary Forecast Concerns/Challenges: Lingering PoPs Friday. Low
temperatures Friday night/Saturday morning with the season's first
patchy frost potential.
Aforementioned cold front is expected to cross northern Michigan
early Friday morning, clearing the entire forecast area by midday.
Strong cold air advection will become the rule, evident by continued
gusty northwest winds (25-35 mph) and H8 temps falling from roughly
15 C Friday morning to 3-4 C Friday evening. Lingering low level
moisture behind the front may allow for occasional shower activity
to continue off and on, especially downwind of Lake Michigan and
Superior as lake processes may even play contributor given
increasing over-lake instability (delta Ts nearing 20 C).
High pressure gradually presses into the area Friday night bringing
a much drier airmass and a return to precipitation-free conditions
across all of northern Michigan. The biggest question through the
forecast period revolves around how quickly clouds clear Friday
night, which will play largely into overnight low temperatures and
potential patchy frost. Current trends suggest skies clearing from
west to east after sunset with mostly clear conditions in place by 2-
3 AM (along with rapidly decreasing surface winds), which would
leave several hours of strong radiational cooling and the potential
for temperatures to drop into the mid 30s for the typically cooler/
interior locations of both eastern upper and northern lower. Will
continue to trend the forecast in that direction with lows bottoming
out in the mid-30s for the areas mentioned above (much warmer in the
Great Lakes collar counties).
Mostly sunny and dry conditions expected Saturday as high pressure
becomes centered directly overhead. High temperatures several
degrees below normal...ranging from the upper 50s to low 60s.
&&
.LONG TERM...(Saturday night through Wednesday)
Issued at 332 AM EDT Thu Sep 20 2018
High Impact Weather Potential: Another patchy frost threat Sunday
morning. Otherwise, minimal for now, although watching thunderstorm
potential early next week.
Potential for another chilly night Saturday night with temperatures
once again bottoming out in the 30s across the typically cooler
locations of northern Michigan. Will continue to make mention of
another night of patchy frost potential. Otherwise, focus turns
toward early next week as another system develops across the
plains...able to tap into Gulf of Mexico moisture before trekking
northeastward toward the western Great Lakes. Lots of uncertainty
regarding this system given it being 5+ days out, but it certainly
seems as if it'll carry the next chance for widespread precipitation
across northern Michigan.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 231 AM EDT Thu Sep 20 2018
Low pressure in the Central Plains will deepen today and into
tonight, as it lifts into the nrn Great Lakes. The system warm
front lifts through nrn Michigan late today and into this evening,
with a cold front arriving late tonight into Friday morning. More
widespread showers and perhaps some thunderstorms will arrive this
morning, with activity becoming more isolated/scattered later
today and into tonight. MVFR/possible IFR CIGS will prevail,
before conditions eventually turn VFR behind the warm front. Also,
winds will ramp up and become gusty tonight. Am a little uncertain
as to how gusty, and the impact they have on LLWS, as even
stronger winds develop just off the ground. However, winds at 2kft
are expected to quickly ramp up to 35kts this evening, and then to
45-50kts after midnight. Despite gusty sfc winds, will mention the
stronger LLWS.
&&
.MARINE...
Issued at 332 AM EDT Thu Sep 20 2018
Low pressure in the Central Plains will deepen today and into
tonight, as it lifts into the nrn Great Lakes. The system warm front
lifts through nrn Michigan late today and into this evening, with a
cold front arriving late tonight. Widespread showers and perhaps
some thunderstorms will arrive this morning, with activity becoming
more isolated/scattered later today and into tonight. More
importantly, winds will be increasing later today through tonight,
and will remain strong through Friday, with gale force speeds over
most nearshore waters. High pressure arrives Friday night and holds
through the weekend.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WARNING from 8 PM this evening to 8 PM EDT Friday for
LHZ345.
GALE WARNING from 8 PM this evening to midnight EDT Friday night
for LHZ346>349.
LM...GALE WARNING from 8 PM this evening to 8 PM EDT Friday for
LMZ323-341-342-344>346.
LS...GALE WARNING from 8 PM this evening to 8 PM EDT Friday for
LSZ321.
&&
NEAR TERM...SMD
SHORT TERM...MG
LONG TERM...MG
AVIATION...SMD
MARINE...SMDHazardous weather outlook, Sep 19, 2:57 PM EDT, 13 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 257 PM EDT Wed Sep 19 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-201900- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 257 PM EDT Wed Sep 19 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for thunderstorms across northern Michigan Thursday through Friday morning. An isolated severe thunderstorm will be possible during this time frame with the primary threats being damaging wind gusts and large hail, although locally heavy rainfall will be possible as well. Gale force wind gusts are possible on the nearshore waters of Lake Michigan Thursday night and Friday. Patchy frost will be possible across interior portions of both eastern upper and northern lower Michigan both Saturday and Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 4:03 AM EDT | Beach Hazards Statement | APX | Alcona, Alpena, Arenac, Iosco | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.